Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Wasting, potbelly and back pain
May 19, 2008

I was diagnosed 2000, have been on Viramune and Combivir, now I am on Truvada and Sustiva. I loosing fat on my fore arms,legs and butt and my veins are protruding. My belly has also increased alot. Last week I started having alot of pain in my lower back.Do you have any advice on what I should do or which doctors may help me improve my self esteem? Thanks.

Response from Dr. Pierone

Hello and thanks for posting.

It sounds like you have a mixed type of lipodystrophy with both lipoatrophy of the face and extremities and excessive fat deposition of you abdomen. Back pain is an extremely common condition and one would be hard-pressed to relate it to lipodystrophy.

You already have switched your regimen and it may take more time for the lipoatrophy to improve. For facial lipoatrophy, the various fillers really work and offer an option to regain a more normal appearance. There are few options available (other than switching medications) for the management of peripheral lipoatrophy.

Your HIV specialist should hopefully be able to provide some guidance for referrals. If this does not work out then perhaps the local AIDS service organization may be able to help you.

Good luck!



Previous
pediatric/adolescent lipoatrophy
Next
Fat accumulatioin other than facial

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement